Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Jacksonville, FL

June 6, 2001Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2001, 5:59 PM EDT for Camden County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 6, 2001, 5:59 PM EDT (21:59 UTC)
Expired
Jun 6, 2001, 6:45 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:00 PM EDTHail 0.75White Oak, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 062200
SVRJAX

GAC039-062245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 645 PM EDT

* AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WEST OF    
  INTERSTATE 95...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 645 PM EDT...
  WOODBINE AND COLESBURG...
  WAVERLY AND DOVER BLUFF...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

LAT...LON 3086 8192 3077 8170 3105 8144 3110 8174

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT WED JUN 06 2001

CURRENTLY...RADAR LOOP SHOWS CONVECTION FIRING MOSTLY OVER THE FL
PORTION OF CWA...AND ALONG SEA BREEZE FRONTS. AFTN TEMPS IN THE
LOWER 90S HELPING TO SET OFF CONVECTION OVER MARION AND PUTNAM COS
ATTM...WITH OTHER WDLY SCT CELLS OVER OKEFENOKEE AND NRN ZONES.
RIDGE AXIS WAS LOCATED OVER N CENTRAL FL ATTM WITH REMNANTS OF
ALLISON OVER ERN TX WITH DEEP LAYER MOISTURE OVER LA AND SRN MS.

FORECAST...WILL KEEP A GOOD CHANCE OF POPS GOING FOR MOST OF THE FA
TONIGHT AS CONVECTION SLOW TO COME TO AN END. THINK BEST CHANCES
WILL AGAIN BE IN THE FL ZONES DUE TO SEA BREEZE COLLISIONS AND
OUTFLOW BOUNDARIES SO WILL LEAN TOWARD LITTLE HIGHER POPS THERE. MODELS
IN REASONABLY GOOD AGREEMENT INDICATING MEAN RIDGE AXIS TO SHIFT SWD
THRU FRI WITH WINDS BECOMING SW TO W BELOW 500 MB. MODELS SIMILARLY
MAINTAIN HIGH DEEP LAYER MOISTURE OVER THE AREA...BUT TIMING
DIFFERENCES NOTED WITH SHORTWAVE ENERGY OVER TOP OF RIDGE OVER SE
U.S. FRONTAL BOUNDARY LOOKS LIKE IT WILL STALL OVER CENTRAL GA AREA
FRI NIGHT WITH FRONTAL WAVE OVER NRN GA BASED ON COMPROMISE BTN AVN
AND ETA. WILL BE GOING ABOVE NGM POPS AGAIN...CLOSER TO MAV GUIDANCE.
IN ADDITION...MAV TEMPS LOOK A LITTLE MORE CLOSE TO REALITY.

MARINE...WINDS S TO SE AROUND 15 KT PER COASTAL OBS. SAUF1 RECENT
CAME UP TO 17 KT. WINDS SLOWLY SHIFT AROUND TO SW LATE TONIGHT AND
THU MORNING. BOUNDARY LAYER WINDS FROM WSW WILL INHIBIT SEA BREEZE
PROGRESSION INLAND THU AND LIKELY FRI SO WILL MAINTAIN MOSTLY S TO
SW WINDS AOB 15 KT. WILL THROW OUT NGM SOLUTION FRI FOR NW WINDS AND
USE ETA/AVN BLEND FRI.

EXTDD...FRONT STALLED OVER SRN GA SAT INTO EARLY MON WILL KEEP FA IN
MOIST THREAT OF AFTN CONVECTION SO WILL BEEF UP MENTION OF POPS FOR
WEEKEND. WILL ALSO MENTION ISOL TO WIDELY SCT POPS EARLY PART OF
WORK WEEK.

PRELIM
AMG 70/90/71/86 5657
SSI 74/86/73/84 4657
JAX 72/90/71/87 5757
GNV 70/90/71/88 5757 02

.JAX...
.FL...NONE.
.GA...NONE.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:16 PM EDTSevere Thunderstorm WarningJAXWare29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.